Skip Navigation

Tinnitus/Ear Pain After EBR to Neck

Hi, I'm SusanHJ

I had 37 EBR treatments to my neck in Spring 2016 for metastatic papillary thyroid cancer. Recently, my right ear started ringing really loud, as well as having a “stuffy” feeling. Can anyone else relate? I’m just wondering if this is a side effect.

  • Post #1
  • Sat Sep 9, 2017
I'm Richard, and I'm a survivor of Stage 4 Metastatic Squamous Neck Cancer

Throat cancer. Chemo & Rad. Finished treatment two years ago. Had thundering in my ears and ringing. It eventually subsided as my recovery progressed but had an episode as recently as a month ago. It was an expected side effect of the treatment.

  • Post #2
  • Mon Sep 18, 2017
Hi, I'm Janice C C.

I had 35 radiation treatments in 2014 and 3 treatments of cisplatin for larynx cancer. During the treatments I developed ringing in my ears. Some sounds became very intense which caused anxiety. Along with being hard of hearing from the ringing. I have to use closed captioning on the tv. It seems to get worse at night. So It’s been 3 yrs and it has not subsided. I have a nurse that has the same problem and got a hearing aid. Not an option at a cost of $8,000. Yes it’s agrivating when you have to ask people to repeat what they say. And I loved music which doesn’t sound the same anymore. I’ve heard it never goes away. Just one of many side effects. I pray for all of us to overcome all the different effects

  • Post #3
  • Sun Sep 24, 2017
Hi, I'm Michael P S.

I had the same treatment 35 radiation and cisplatin. The roaring was so bad I could not hear the tv. I gave up listening to music. But after about 8 months it is much better and continues to improve. Has hand tremors too, and they are almost resolved

  • Post #4
  • Sun Sep 24, 2017
Hi, I'm anonymous

Throat cancer. 40 round of radiation. Almost 2 yrs. In remission. Ears still ring. Sometimes worse than others, but is lessening with time

  • Post #5
  • Tue Sep 26, 2017
I'm Penny S., and I'm a survivor of Stage 2 Melanoma

I had head and neck cancer ,in my right tonsils, it spread to my lymph nodes.
I had 35 radiation treatments, chemo and a limited neck disection surgery.I have a scar from under my chin to my ear on the right side.
It is still numb.
I have been cancer free for a little over a year.
I have scar tissue in my throat, hard to swallow, choke on everything.
I have ringing in the ears, had tubes put in, didn’t work.
My right side feels like I am plugged and have a head cold.
I lost some hearing on the right side .
Its so uncomfortable.
This has been a total nightmare
I was in and out of the hospital, had 2 different feeding tubes put in.
One got infected and almost killed me.
I just want to be normal, what ever that is

  • Post #6
  • Thu Sep 28, 2017
Hi, I'm John K G.

I had tongue cancer in 2010 and throat cancer in 2016. 67 radiation and Cisplatin and Fol Fax and a few other chemo drugs, two ports put in, lost voice for 5-6 weeks. When I read these post I feel I have been pretty lucky and had the best Dr.’s and it seems like there are some lackys out there. I also have had 13 dilations and my throat closed completely. My cancers were stage 4 and stage 3. Just glad to be here. Pray you all get well.

  • Post #7
  • Sat Sep 30, 2017
Hi, I'm Gail A.

I have essential thrombocytosis, a Myoliferative Neoplasm, and suffer from tinitus, which is a known symptom but also related to many other issues. Mine is especially difficult now because I also have sinus pressure. It is most annoying, as well as can effect hearing loss, and treatment is pretty subjective. Relieving stress can help but that’s a tall order! Yours could be influenced by swelling. Hope it has eased since you posted this!

  • Post #8
  • Sat Oct 7, 2017
Hi, I'm cathy jerz

I had Bone Cancer (Osteosarcoma) and had Cisplatin and Adriamycin 96 hr drip. I had buzzing and ringing in my ears for about a year afterward. Then the buzzing went away (someone told me it was the cilia growing back in my ears that caused the buzzing), but the ringing has never gone away. It seems worse at night because everything is quiet, but it is pretty much the same all the time for me. My treatments were 14 years ago, so I think my tinnitus is here to stay, unfortunately. Of course, the trade-off was my life, so I think I got the better end of that deal. ;)
I’m praying for yours to go away completely. Best wishes. Be well.

  • Post #9
  • Sat Oct 14, 2017

Add to Discussion

Sign in or Join (free) to add to this discussion. Add to this discussion